Atrial fibrillation induced by simvastatin treatment in a 61-year-old man has been reported. - GreenMedInfo Summary
Atrial fibrillation induced by simvastatin treatment in a 61-year-old man.
Heart Vessels. 2003 Jul ;18(3):157-9. PMID: 12955433
Third Department of Internal Medicine, Nara Medical University, Nara, Japan.
A 61-year-old man developed atrial fibrillation 2 weeks after the administration of simvastatin (5 mg once daily) and recovered to sinus rhythm 3 days after withdrawal of the drug. Electrocardiography had not previously revealed an abnormality except for transient atrial fibrillation and left atrial overloading. Although he has not been given any antiarrhythmic agents, sinus rhythm is being continuously maintained. The timing of the transient atrial fibrillation attack was closely related to the administration of simvastatin. An inhibitory effect of myocardial energy metabolism through ubiquinone synthesis may play a role in the development of atrial fibrillation.